Stretch Marks


(Rachel) #1

So i’m using the MiniMed 630g insulin pump and I put it on my thigh just yesterday and now I got a trace amount of keystones and my bg have been in the 200’s- 300’s.

I have stretch marks all over my thigh. Does that effect my insulin absorption rate and should I change the site or wait the next 2 days?


(joe) #2

@Racheltoner Can’t comment on marks. I have areas on my upper but that don’t absorb as well as other areas. If it’s from bad absorption then yes change the site. A wonky site isn’t worth the infusion set and reservoir.


(Dennis J. Dacey, PwD) #3

Hi Rachel @Racheltoner, in the 1950’s through to the 1970’s I used my thighs for insulin injections almost exclusively - now insulin will not absorb there.
Be careful about staying at 300 mg/dl for another two days just because that is when your infusion set is due to expire. Try giving yourself the next - well calculated - correction/meal bolus with a needle & syringe in either an arm or abdomen; and check BG frequently. If the bolus you inject appears to bring your BG more in line, you can assume that your pump has a “bad” infusion site.